Oct 3, 2003
dr graeme moyle
iam 42 years male from india and from asmall place .
but iam worried about facial wasting and other side effects and ican not effort expensive facial works .
can i continue with the present meds for the next 5 years and then change to some other combination to aviod facial wasting and side effects.is it ok .
or do you suggest i change right now.
doctor considering my age of 42 years when do you think iwill start having facial wastage and other problems of lipodystrophy.
doctor i stooped smoking and no drinks . iam doing daily morning walking for 30 minutes .
doctor not much experts are there in my place nor i can efford due to my small income .
hence i request you to give
me some reply . do you suggest any additional excercises or any particular diet etc .iam taking good diet now which includes fruits daily twice . is it ok .
doctor please help me from now how many years later tentatively i will have facial wasting and lipodystrophy problems .
iam so dependent on THE BODY FORUMS AND MANY OTHER DOCTORS ARE HELPING ME.
pease reply .
thank you and bye
Response from Dr. Moyle
The choice of drugs for initial therapy varies across the world for a number of reasons which include which drugs are actually available in your country or that you can afford to access, as well as differences inhealth problems which may exist in an individual. The combination that you have been started on is a well tried and tested combination. In one recent study (called Gilead 903) the number of people receiving your combination who were described as having "lipodystrophy" was just 13% after two years. It was not reported what proportion of these problems were facial lipoatrophy or wasting. What this underlines is that 87 percent of individuals taking your combination have not developed body shape problems two years into therapy. While many physicians in Europe and the United States are now typically avoiding d4T in initial treatment regimens because of the risk of fat loss we also have a situation that we can choose (and generally afford) a combination that based on tenofovir or abacavir which may be similarly effective but have a lower risk. Combination containing AZT may also be associated with some that loss overtime albeit at a slower rate than seen with d4T. However, many people, and I think this is particularly true in the developing world circumstance, find difficult to tolerate AZT as it may cause nausea, anaemia and low white cell counts in individuals who already have gastrointestinal problems or tend to be a bit anaemic. I recommend sticking with your current combination and monitoring carefully with your position your response. The first issue is to get your virus under control and we know this combination, if you take 100 percent of your doses, will do that job.
New meds and lipo
- Sore On Tongue After Sex With Hooker Worried I Have HIV
- Swollen Lymph Glands After Sucking Penis Worried I Have HIV
- Testicular Pain After Insertive Oral Sex Worried I Have HIV
- Thrush After Oral Sex With No Protection Does It Mean I Have HIV
- Can I Get Genital Warts From A Razor?
- 12 Week Hiv Test For A Conclusive Negative
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.